Community Forum Archive

T-vns device and VNS implant

Thu, 04/11/2019 - 12:13
I had an VNS implant carried out in 2010 . But in 2015 I moved to Malta where they don't have VNS implant program and since the battery ran out over a year ago, I have developed severe secondary symptoms that include insomnia, fatigue, pain across my body, frequent urination. I have been diagnosed with fibromyalgia as well which is also making the seizures worse despite a lot of medication. As it has proven impossible to travel I am thinking of getting a t-vns device. What I want to know is that is there going to be complications with using a t-vns device while a dead implant is still in my body.

Comments

I wouldn't think t-vns should

Submitted by birdman on Thu, 2019-04-11 - 21:14
I wouldn't think t-vns should effect the dead VNS but of course this is something you need to ask your doctor.  I did use VNS for five years and did not get full seizure control and I didn't like the way it effect my singing voice.  My doctor not only shut the unit off, but as I was certain I did not want to use VNS therapy anymore the surgeon removed the generator from my chest.  They told me they could not disconnect the leads from the vagus nerve, but it is nice to not have the generator in the chest anymore.  You may want to ask for the same if you are going to make the switch to t-vns.

Join Our Newsletter

Stay up to date with the latest epilepsy news and stories from the community.